Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Feeling tired, difficulty concentrating. History of depression. Taking citalopram. How to overcome this?

I feel constantly tired and have trouble getting words out sometimes, I am struggling to concentrate at work and feel exhausted even though I am getting about 7 hours sleep a night. Last year I was diagnosed with Depression . I was on 20mg of Citilopram daily and have now gone down to 10mg every other day to try and come off the
Asked On : Fri, 22 Jun 2012
Answers:  1 Views:  64
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
General & Family Physician 's  Response
HI jkbeckwith.83.

THANKS FOR YOUR QUESTION.

IS IT THE FIRST EPISODE OF YOUR DEPRESSION?IN THAT CASES WE USUALLY STOP THE DRUG AFTER 6 MONTHS BUT IN CASES OF 2 OR MORE EPISODE WHAT WE CALLED RECURRENT DEPRESSIVE DISORDER WE USUALLY KEEP THE PATIENT ON DRUG FOR LIFE LONG.I THINK AS YOU DECREASES THE DOSE OF YOUR MEDICATION YOUR DEPRESSION STARING TO RELAPSE AND OTHER THING IS THAT DO YOU DCREASES THE DOSES OF DRUGS BY TAKING OPINION OF YOUR PSYCHIATRIST?
I THINK YOU REDUCES THE DOSE BY YOUSELF AS WE PSYCHIATRIST WHEN REDUCES CITALOPRAM WE REDUCES 20MG TO 10 MG FOR 2 WEEKS AND THEN STOP.WE NEVER GIVE 10 MG ON ALTERNATE DAYS.
SO MY OPINION PLEASE CONSULT YOUR PSYCHIATRIST FOR PROPER TREATMENT AS YOUR SYPTOMS SAYS YOUR DEPRESSION ARE AGAIN COMING.

THANKS

DR SOURAV GANGULY
Answered: Fri, 6 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor